Get your Health question answered in 3 easy steps

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for anxiety attack

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Mon, 1 Sep 2014 in Mental Health
Question: I am having trouble getting out of the house since having an anxiety attack at work. I feel weak and tired. No appetite.
doctor
Answered by Dr. Srikanth Reddy 41 minutes later
Brief Answer:
Panic attacks

Detailed Answer:
Hello,
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
The condition that you are having is basically panic attacks. This is a disorder of anxiety and occurs cause of imbalance of certain neurotransmitters in the brain. especially serotonin, nor adrenaline, and dopamine to some extent. Medicines are the best options to take care of these symptoms. Paroxetine is the the most popular medicine and my drug of choice. I generally prescribe my patients 12.5 mg per day at night which takes care of anxiety symptoms. Also certain medicines like propranolol and clonazepam can be give as required when there is a panic episode or expected situation where panic attack can appear.
Also there is an option of cognitive behavioural therapy (CBT). This therapy is taken by either a psychologist or a psychiatrist in which the therapist identifies impaired cognitions (Thoughts) and try to correct them. They are 15-20 min weekly session and there should be around 8-10 sessions to help you with your illness.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy
                                                                                                                                                                                                                                                                                                                                               
Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.


Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Srikanth Reddy 2 hours later
This apparently runs inour family. My sister has been on .5/xanax 3xday for 10 years and manages well. I tolerate the drug well and it relieves my symptoms at .25/twice a day. I don't understand the hesitance to prescribe at this low dose. I have tried Paxil before without good results. Also lexapro, zoloft, celexa, etc




I don't under.
doctor
Answered by Dr. Srikanth Reddy 2 hours later
Brief Answer:
Its good that medicines are helping you

Detailed Answer:
Hello
Thanks for the follow-up.
Its good that the symptoms are being controlled well with clonazepam 0.25mg twice daily. Now this is a low dose clonazepam and the prescriber should not bother much about it. As long as the symptoms are well under control, there is nothing much to worry about.
Hope this helps,
If you have any further query, do let me know.
Kind regards
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Srikanth Reddy 6 hours later
It's alprazolam and they are not comfortable supplying. Is the drug you spoke of less addictive ? Does it act in a similar manner?
doctor
Answered by Dr. Srikanth Reddy 9 minutes later
Brief Answer:
Yes

Detailed Answer:
Hello
Yes you are right. Xanax is alprazolam but the drug I am talking about is almost equal in efficacy and at the same time less addictive. Alprazolam and clonazepam are both issued on a prescription of a local doctor but both are safe and effective in low doses.
Hope this helps
Kind regards
Dr. Srikanth Reddy
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics ,  

Recent questions on  Adrenaline

doctor1 MD

I HAD OPEN HEART SURGERY 6 WEEKS AGO SINCE THE SURGERY MY HANDS ARE CONSTANTLY SHAKING

doctor1 MD

Hey doctor, I am a 20 year old male and for the last year now I have been having stomach pains and digestion problems. The main symptoms I have been having are: - Stomach pain right in the center and abdominal pains on the lower left side where...

doctor1 MD

I am hoping someone can help me and shed some light on something that has been going on for me. I feel lost and scared. About 9 months ago, I started getting this dizzy sensation when tilting my head to the right but only sometimes. And sometimes,...

doctor1 MD

Yes, thank you. My Husband has just discovered a split root under a crown which due to the position and the fact that it cannot be easily accessed - he will require involved oral surgery. He is more than a little worried about the adrenalin used during this lengthly procedure. Due to his medication (age 67) this use of adrenalin could cause a 'bushfire' or a stroke/hypertension - what are his options, and would he be safe in ceasing any regularly taken meds in preparation or during the lead up to such a procedure? Georgia C. Feller

doctor1 MD

my son is 6m old & he had been asked to be nebulised every 4hrs with adrenaline 0.6ml with 2.5ml 3% hypertonic ns & budecort respule every 12hrs i had been nebulising him for past 15 days regularly & the dr had asked to do so for next 7days is it safe to use nebuliser for so long in case of such small infant & also let me know whether nebuliser is habit forming or not in the long run